MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 09/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted, give date: not applicable, as the lens was inserted and removed.If explanted, give date: not applicable, as the lens was inserted and removed.(b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the haptic of a z9002 23.5 diopter intraocular lens (iol) broke off when inserting into the patient's operative eye.Reportedly, the lens was removed and an incision enlargement and vitrectomy were performed.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 10/11/2017.Device returned to manufacturer?: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed loose fibers/particles on lens related to the handling of the unit out of a sterile environment.Residue of lubricant material was also observed on the lens.Also, one of the haptics was observed detached.The detached haptic piece was not returned.No damaged was observed to the other haptic.The conditions of the lens returned is consistent with a unit that has been previously handled and prepare for surgical process.The complaint issue reported as haptic detached was verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6933322
Report Number2648035-2017-01844
Device Sequence Number1089807
Product Code HQL
UDI-Device Identifier05050474530768
UDI-Public(01)05050474530768(17)220223
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/23/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2017
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer10/25/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;